MAUDE Adverse Event Report: LUMENIS LTD LUMENIS SLIMLINE SIS REUSABLE LASER FIBER; POWERED LASER SURGICAL INSTRUMENT

LUMENIS LTD LUMENIS SLIMLINE SIS REUSABLE LASER FIBER; POWERED LASER SURGICAL INSTRUMENT
Model Number 840-925
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 04/09/2024
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that during a percutaneous nephrolithotomy procedure for kidney stones, the fiber snapped in half inside the patient.Due to this, the procedure was completed using an alternate fiber.There were no patient complications.
 
Event or Problem Description
 
Additional Manufacturer Narrative
Upon receipt of this fiber at our quality assurance laboratory, this device was thoroughly analyzed.Visual examination of the fiber tip identified the fiber was broken in two pieces.The microscopic analysis confirmed the fiber tip degraded, and the fiber connector did not present defects or damage, a bright and round light exiting the face.It is likely that procedural handling and procedural conditions of the device during set-up, use or reprocessing contributed to the fiber body break., leading to the reported event.Based on review of all information available and analysis results, a conclusion code of cause traced to component failure was assigned to this investigation.Correction to fields g1 manufacturing site: mfr site facility name, mfr site address 1, mfr site city, mfr site state, mfr site zip/post code, mfr site country updated.

Brand Name
LUMENIS SLIMLINE SIS REUSABLE LASER FIBER
Common Device Name
POWERED LASER SURGICAL INSTRUMENT
Manufacturer (Section D)
LUMENIS LTD
hakidma 6
yokneam 20692 04
IS  2069204
Manufacturer (Section G)
LUMENIS
2077 gateway place suite 300
san jose CA 95110
Manufacturer Contact
farshad fahimi
4100 hamline avenue north
building c
saint paul, MN 55112
MDR Report Key19197444
Report Number2124215-2024-25226
Device Sequence Number8305506
Product Code GEX
UDI-Device Identifier07290109140247
UDI-Public07290109140247
Combination Product (Y/N)N
Initial Reporter StateMD
Initial Reporter CountryUS
PMA/510(K) Number
K170121
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 06/18/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date10/20/2025
Device Model Number840-925
Device Catalogue Number840-925
Device Lot Number0067731120
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Follow-Up
Initial Date Received by Manufacturer 04/10/2024
Supplement Date Received by Manufacturer06/03/2024
Initial Report FDA Received Date04/26/2024
Supplement Report FDA Received Date06/18/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured11/20/2020
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
Yes
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown